Alert archive / Maine / Gale Warnings in 2016

Gale Warning 27, NWS Gray, ME

October 9, 2016

NWS Gray, ME issued this gale warning at Oct 9, 2016, 2:58 AM EDT. It took effect at Oct 9, 2016, 5:00 PM EDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2016, 2:58 AM EDT (06:58 UTC)
In effect from
Oct 9, 2016, 5:00 PM EDT
Expired
Oct 10, 2016, 3:00 PM EDT
In force
22 hr
Issued by
NWS Gray, ME

The text

As transmitted.

556 
WHUS71 KGYX 090658
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
258 AM EDT SUN OCT 9 2016


ANZ150-152-154-092100-
/O.NEW.KGYX.GL.W.0027.161009T2100Z-161010T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
258 AM EDT SUN OCT 9 2016

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT MONDAY.

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-092100-
/O.NEW.KGYX.SC.Y.0080.161009T2100Z-161010T1200Z/
PENOBSCOT BAY-CASCO BAY-
258 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
EDT MONDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
945 
WHUS71 KGYX 091412
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1012 AM EDT SUN OCT 9 2016

ANZ150-152-154-100415-
/O.CON.KGYX.GL.W.0027.161009T2100Z-161010T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
1012 AM EDT SUN OCT 9 2016

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM EDT MONDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-100415-
/O.CON.KGYX.SC.Y.0080.161009T2100Z-161010T1200Z/
PENOBSCOT BAY-CASCO BAY-
1012 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 8 AM EDT MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
939 
WHUS71 KGYX 091857
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
257 PM EDT SUN OCT 9 2016

ANZ150-152-154-100900-
/O.EXT.KGYX.GL.W.0027.161009T2100Z-161010T1800Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
257 PM EDT SUN OCT 9 2016

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EDT MONDAY...

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-100900-
/O.EXT.KGYX.SC.Y.0080.161009T2100Z-161010T1800Z/
PENOBSCOT BAY-CASCO BAY-
257 PM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT MONDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
429 
WHUS71 KGYX 100707
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
307 AM EDT MON OCT 10 2016

ANZ150-152-154-101900-
/O.EXT.KGYX.GL.W.0027.000000T0000Z-161010T1900Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
307 AM EDT MON OCT 10 2016

...GALE WARNING NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-102115-
/O.EXT.KGYX.SC.Y.0080.000000T0000Z-161011T0000Z/
PENOBSCOT BAY-CASCO BAY-
307 AM EDT MON OCT 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
504 
WHUS71 KGYX 101901
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
301 PM EDT MON OCT 10 2016


ANZ150-152-154-110700-
/O.EXP.KGYX.GL.W.0027.000000T0000Z-161010T1900Z/
/O.EXB.KGYX.SC.Y.0080.000000T0000Z-161011T0700Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
301 PM EDT MON OCT 10 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT TUESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT TUESDAY.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-110000-
/O.CON.KGYX.SC.Y.0080.000000T0000Z-161011T0000Z/
PENOBSCOT BAY-CASCO BAY-
301 PM EDT MON OCT 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 9, 2:48 AM EDT, 10 minutes earlier.

Area forecast discussion, Oct 9, 2:48 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Gray ME
248 AM EDT Sun Oct 9 2016

.SYNOPSIS...
A cold front will cross the region and gradually push offshore
today. High pressure will build in from the west late today through
Monday. High pressure will crest over the region on Tuesday and
will hold over the region through Wednesday. A cold front will
approach from the west on Thursday and will cross the area
Thursday night. High pressure will build in from the west Friday
and Saturday.

&&

.NEAR TERM /THROUGH TODAY/...
At 06z...A cold front extended from the rooftop of Maine
southwestward through the higher terrain of western Maine and
northern New Hampshire. A surface trough extended northward into
southeastern New England. GOES water vapor imagery showed moisture
associated with Hurricane Matthew spreading northward into the mid
atlantic region. NWS Doppler radar mosaic showed scattered shower
activity along and ahead of the surface cold front. Additional
moisture associated with Matthew was streaming northward and will
be entrained into the approaching cold front today. For
today...the front will continue eastward with showers ending from
Northwest to southeast as drier air works in behind the front. The
front will be a bit slower then earlier progged with showers
lingering into the evening along the coastal plain. Highs today
will range from the mid 50s to around 60.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
Lingering showers will end along the coast this evening as the
front gradually pushes further offshore. A gusty northerly flow
will usher cooler and drier air into the area with clearing
occuring from northwest to southeast. Lows tonight will range from
near 32 in the mountains and in the upper 30s and lower 40s
elsewhere. Monday will be a sunny and breezy day given the
pressure gradient behind the offshore baroclinic zone and high
pressure centered over the Great Lakes. It'll be a chilly day by
recent standards with highs only in the 50s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Latest model guidance shows good run to run consistency this
morning, therefore there are no major changes to the long term.
Overall, dry is the word - something we are unfortunately used to
at this point.

High pressure will crest over the region by late Monday night and
Tuesday. Ideal radiational cooling conditions are expected which
will mean cold temperatures and the threat of widespread frost.
Areas of dense river valley fog are expected as well. Lows may
make the mid 20s at the best radiators across northern NH.

High pressure hanging out Tuesday and Wednesday will mean dry,
sunny weather with light winds. A weakening cold front will
approach from the west on Thursday and move east of the region
Thursday night. Much of the remaining forcing for ascent looks
like it will head into Quebec late Thursday and moisture will be
limited. Therefore little if any precipitation is expected.

High pressure then moves in for Friday and Saturday resulting in
fair weather.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Short Term /through Monday/...Areas of MVFR today in
-shra...improving to VFR throughout tonight aft 03z. Northerly
wind on Monday may gust up to 25 kt.

Long Term...VFR conditions are expected to prevail Monday night
through at least Thursday morning. The only exception will be
locally dense river valley fog Monday and Tuesday nights,
especially at HIE and LEB, and quite possibly MHT and CON.

&&

.MARINE...
Short Term /through Monday/...Strengthening northerly flow behind
a cold front will bring gusts to Gale outside the bays tonight
with small craft conditions for the bays. It's likely we'll see
small craft conditions for the open waters and bays on Monday.

Long Term...Winds and seas subside Monday night then remain
relatively tranquil through midweek. SCA conditions may develop
around Friday in the wake of a cold front.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 5 PM this afternoon to 8 AM EDT
     Monday for ANZ151-153.
     Gale Warning from 5 PM this afternoon to 8 AM EDT Monday for
     ANZ150-152-154.

&&

Schwibs/Ekster
Hazardous weather outlook, Oct 8, 2:37 PM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
237 PM EDT SAT OCT 8 2016

MEZ007>009-012>014-018>022-NHZ001>013-015-091845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
237 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-091845-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
237 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-MEZ023>028-NHZ014-091845-
CASCO BAY-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-COASTAL ROCKINGHAM-
237 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTH CENTRAL MAINE...SOUTHWEST MAINE AND SOUTHERN NEW
HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MODERATE RIP CURRENT RISK ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:58 AM EDTSmall Craft AdvisoryGYX48 hr

Nearby

Gale Warnings in Maine, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.